Option Prices and the Underlying Asset's Return Distribution

  • Author(s): BRUCE D. GRUNDY
  • Published: Apr 30, 2012
  • Pages: 1045-1069
  • DOI: 10.1111/j.1540-6261.1991.tb03776.x

ABSTRACT

This work examines the relation between option prices and the true, as opposed to risk‐neutral, distribution of the underlying asset. If the underlying asset follows a diffusion with an instantaneous expected return at least as large as the instantaneous risk‐free rate, observed option prices can be used to place bounds on the moments of the true distribution. An illustration of the paper's results is provided by the analysis of the information concerning the mean and standard deviation of market returns contained in the prices of S&P 100 Index Options.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Search Tips

Members' Login

Credentials

Members' Options

Site Footer

View Mobile Version